MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number 07P51-31
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false positive alinity i total b-hcg result for a 19-year-old female patient.The following data was provided (reference range b-hcg: 5.00 and < 25.00 miu/ml is grayzone, >/= 25.00 miu/ml is positive): sid (b)(6): on (b)(6) 2023 initial b-hcg = 1204 miu/ml (positive); on (b)(6) 2023 point of care urine test = negative; on (b)(6) 2023 original sample repeated = 4 miu/ml (negative); previous historical result generated on (b)(6) 2023 was 44 miu/ml (positive).On (b)(6) 2023, the customer provided another case of a false positive alinity i total b-hcg result for a patient sample.The sample id (b)(6) generated an initial hcg result of 339 miu/ml; repeat result generated a value of < 1.20 miu/ml.The customer stated both patients were almost treated with methotrexate because doctors initially suspected ectopic pregnancy due to initial discrepant result.The customer confirmed the doctors did not treat the patients since repeat results were negative.There was no harm to the patients.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6) ( 19-year old female) / (b)(6) (2 separate patients).All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The complaint investigation included a search for similar complaints, and the review of complaint text, trending data, labeling, in-house testing, and device history records.Return testing was not performed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.The lot search review did not identify an increase in complaint activity for the issue.Ticket trending review did not identify any related trends for the product for the issue.A review of the device history record and did not identify any non-conformances or deviations associated with the reagent lot 53605ud00 and complaint issue.Accuracy testing was completed using panels which mimic patient samples using an in-house retained kit of the complaint lot stored at the recommended storage condition.All specifications were met indicating that the lot is performing acceptably.Labeling was reviewed and concludes that the issue is adequately addressed.Based on the investigation, no systemic issue or product deficiency of the alinity i total b-hcg reagent lot 53605ud00 was identified.
 
Event or Problem Description

Brand Name
ALINITY I TOTAL B-HCG REAGENT KIT
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17928006
Report Number3005094123-2023-00274
Device Sequence Number15030653
Product Code DHA
UDI-Device Identifier00380740160623
UDI-Public00380740160623
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K170317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Catalogue Number07P51-31
Device Lot Number53605UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6); ALNTY I PROCESSING MODU, 03R65-01, (B)(6)
Patient SexUnknown